Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 147, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2009, 4:59 PM CDT for Maury County, Tennessee. It was in force for 31 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 1, 2009, 5:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Maury County, TN
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:02 PM CDT | HAIL 0.88 | 2 Se Columbia, TN | |
| Jun 1, 5:06 PM CDT | TSTM WND DMG | 1 N Columbia, TN | TREES DOWN BLOCKING ROAD |
| Jun 1, 5:06 PM CDT | HAIL 0.75 | 1 S Columbia, TN | |
| Jun 1, 5:10 PM CDT | HAIL 0.88 | 1 N Columbia, TN | |
| Jun 1, 5:26 PM CDT | HAIL 1 | 2 Se Columbia, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 012159 SVROHX TNC119-012230- /O.NEW.KOHX.SV.W.0147.090601T2159Z-090601T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 459 PM CDT MON JUN 1 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF COLUMBIA... * UNTIL 530 PM CDT * AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS ACROSS SOUTHERN AND EASTERN MAURY COUNTY...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS CLUSTER OF STORMS WILL DRIFT ACROSS THE WARNED AREA AT ABOUT 5 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... COLUMBIA BY 505 PM CDT... MOUNT PLEASANT BY 510 PM CDT... LAT...LON 3554 8728 3574 8709 3568 8682 3544 8697 TIME...MOT...LOC 2156Z 099DEG 5KT 3558 8701 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 012209 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 509 PM CDT MON JUN 1 2009 TNC119-012230- /O.CON.KOHX.SV.W.0147.000000T0000Z-090601T2230Z/ MAURY TN- 509 PM CDT MON JUN 1 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR MAURY COUNTY... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR COLUMBIA...MOVING WEST AT 5 MPH. HAIL THE SIZE OF QUARTERS FELL AT COLUMBIA AT 506 PM CDT. THE SEVERE THUNDERSTORM WILL BE NEAR... COLUMBIA AND 9 MILES EAST OF MOUNT PLEASANT BY 530 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3554 8728 3574 8709 3568 8682 3544 8697 TIME...MOT...LOC 2208Z 099DEG 5KT 3557 8700 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:35 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 1, 3:35 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT MON JUN 1 2009 .DISCUSSION... AS UPPER FLOW TURNS FROM NW TO W/SW A WEAK H5 SHORTWAVE MOVES OUT OF THE ROCKIES INTO THE MIDSTATE BY WED. AS FLOW BECOMES MORE PERSISTENT FROM THE SOUTH...ENOUGH MOISTURE AND INSTABILITY WILL ALLOW A SLIGHT CHANCE OF CONVECTION FOR TUE AFTN. AS THE ASSOCIATED FRONT DRAWS CLOSER TO THE MIDSTATE...PRECIP CHANCES WILL INCREASE ACCORDINGLY. THE FRONT SHOULD PASS THE AREA WED NGT WITH PRECIP CHANCES TAPERING OFF THU NGT. UPPER FLOW TURNS TEMPORARILY TO THE NW AS THE UPPER LEVEL RIDGE MOVES INTO THE AREA. LITTLE CHANCE OF PRECIP EXPECTED FOR FRI AND SAT AS A WEAK SFC RIDGE MOVES ACROSS THE AREA. SLY LOW LEVEL FLOW RETURNS EARLY SUN AS THE UPPER RIDGE FLATTENS OUT AND MORE UPPER LEVEL IMPULSES BEGIN TO AFFECT THE MIDSTATE. A SFC LOW MOVES INTO THE PLAINS EARLY SUN WITH A WARM FRONT WELL TO THE NORTH OF THE AREA OVER THE GREAT LAKES STATES. ENOUGH MOISTURE AND INSTABILITY WILL MAKE IT BACK INTO THE AREA TO GENERATE A SLIGHT CHANCE OF CONVECTION FOR SUN AFTN AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 93 66 87 / 10 20 20 40 CLARKSVILLE 63 92 66 84 / 10 20 30 50 CROSSVILLE 58 87 62 80 / 0 10 20 30 COLUMBIA 63 92 67 87 / 10 20 20 40 LAWRENCEBURG 63 91 67 87 / 10 20 20 40 WAVERLY 64 92 66 85 / 10 20 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jun 1, 5:18 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 518 AM CDT MON JUN 1 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 518 AM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 26 min |
| Jun 1, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 23 min |
| Jun 1, 5:19 PM CDT | Flash Flood Warning | OHX | Grundy | 86 min |
| Jun 1, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 33 min |
| Jun 1, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 13 min |
| Jun 1, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 16 min |
| Jun 1, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.